Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Mar 5, 2022, 11:49 PM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Mar 6, 2022, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 11:49 PM CST (05:49 UTC)
- In effect from
- Mar 6, 2022, 3:00 AM CST
- Expired
- Mar 6, 2022, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS73 KGRB 060549 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1149 PM CST Sat Mar 5 2022 WIZ022-040-050-061400- /O.NEW.KGRB.WI.Y.0003.220306T0900Z-220306T1500Z/ Door-Kewaunee-Manitowoc- Including the cities of Two Rivers, Sister Bay, Fish Creek, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 1149 PM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Manitowoc, Door and Kewaunee Counties. * WHEN...From 3 AM to 9 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
2 follow-up statements
031 WWUS73 KGRB 061357 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 757 AM CST Sun Mar 6 2022 WIZ022-040-061500- /O.CAN.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/ Door-Kewaunee- Including the cities of Fish Creek, Sister Bay, Kewaunee, Luxemburg, and Sturgeon Bay 757 AM CST Sun Mar 6 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts to 30 to 40 mph are still possible this morning, but winds are expected to remain below advisory criteria. $$ WIZ050-061500- /O.CON.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/ Manitowoc- Including the cities of Two Rivers and Manitowoc 757 AM CST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Manitowoc County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
531 WWUS73 KGRB 061502 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 902 AM CST Sun Mar 6 2022 WIZ050-061615- /O.EXP.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/ Manitowoc- Including the cities of Two Rivers and Manitowoc 902 AM CST Sun Mar 6 2022 ...WIND ADVISORY HAS EXPIRED... Winds gusts of 25 to 35 mph are still possible through late this morning, but winds are expected to remain below advisory criteria. $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:58 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 5, 10:58 PM CST, 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1058 PM CST Sat Mar 5 2022 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 501 PM CST Sat Mar 5 2022 The main focus of this forecast period are the impacts from a surface low pressure system expected to move across Wisconsin this evening into Sunday. The surface low's warm front will lift across the forecast area this evening and produce periods of rain and some thunderstorms. The trailing cold front will then keep the rain and thunderstorms going into late this evening. There is potential for some of the thunderstorms to become strong or severe with the best chance focused with the cold front as it moves across central and east- central WI from west to east late this evening. MUCAPE values vary greatly depending on the model, but ensembles show anywhere from 500 to 750 J/kg during the time of the cold frontal passage. In addition, steep mid-level lapse rates will allow the transfer of the strong winds of 40 to 60 kts in the low-levels to reach the surface. Due to the strong wind fields, damaging winds would be the main threat if any strong storms occur. Heavy downpours are also anticipated as PWATs of around 1 inch are expected through late this evening, producing QPF amounts of 0.50 to 1 inch. The combination of runoff from snowmelt and rain on top of the frozen ground will create a risk for localized minor flooding, especially across central WI. CAMs indicate a brief break in precipitation is likely around midnight following the cold front as a dry slot works into the area. As the center of the low tracks across the forecast area in the early hours of Sunday morning, the upper-level trough will be overhead. This will provide upper-level support for additional isolated showers and storms across central, east-central, and far northeast WI. Meanwhile, moisture on the northwest side of the low will remain over north-central WI through Sunday morning until the low exits to the northeast. While surface temperatures are expected to be around freezing across north-central WI throughout the evening and overnight, an elevated warm layer will remain in place causing freezing rain to occur. Ice accumulations of a light glaze to around a quarter of an inch are possible across north-central WI with the highest amounts right along the WI/Upper MI border. As the low exits into Sunday morning, colder air aloft will work into the area and cause the freezing rain to transition to snow. Up to 1 inch of snow is possible in north-central WI with the highest amounts in Vilas County. A Winter Weather Advisory has been issued due to these wintry mix concerns causing hazardous travel conditions. As the surface low exits the region during the early hours of Sunday morning, the pressure gradient will tighten and create strong westerly winds at the surface through late Sunday morning. Gusts of 20 to 30 mph are expected for most locations across the forecast area, except along portions of east-central WI and along the lakeshore where gusts of 35 to 45 mph are expected. The remainder of Sunday will be dry under partly to mostly cloudy skies and high temperatures ranging from the low 30s to low 40s. .LONG TERM...Sunday Night Through Saturday Issued at 501 PM CST Sat Mar 5 2022 Main forecast concern for the extended forecast is potential for accumulating snow southeast late Sunday night into Monday morning, and across the entire forecast area Thursday into Thursday night. Low pressure will lift out of the southern Plains Sunday evening, head toward the Ohio Valley early Monday morning, then into the eastern Great Lakes by evening. Though we will be on the northern flank of this system, models have trended a bit farther north, and now develop a swath of 1-2 inches of snow southeast of a line from Wautoma to Green Bay to Sturgeon Bay. The snow is expected to develop late Sunday night and end around midday Monday. Expecting mainly travel concerns for the morning commute in the Fox Valley and lakeshore areas. A relatively quiet period is expected into midweek. A ridge of high pressure will move through the region Monday night into early Tuesday. A cold front will approach the region late on Tuesday, and move through Tuesday night. We may need to eventually add some small pops for lake-effect snow showers across far north central WI Tuesday night into Wednesday morning, but will leave the dry forecast alone for now. Another low pressure system is expected to form near the OK Panhandle region Wednesday night, then track through the western or central Great Lakes Thursday into Thursday night. This system could produce a headline-worthy snowfall in the forecast area, but confidence on the track is fairly low at this time. Temperatures should not stray too far from normal through most of the extended period, but will likely drop below normal after the significant system departs late in the work week. && .AVIATION...for 06Z TAF Issuance Issued at 1058 PM CST Sat Mar 5 2022 Showers and thunderstorms will end from west to east across the area early in the TAF period. Light snow/freezing rain/rain will linger through much of the night across the Northwoods, mainly impacting the RHI TAF site. Otherwise, low ceilings and visibilities will linger through much of the night before improving conditions arrive late Sunday morning into the afternoon. LLWS tonight will give way to gusty winds Sunday after a cold front passes through the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST Sunday for WIZ005-010>012. && SHORT TERM.....Hykin LONG TERM......Kieckbusch AVIATION.......Cooley
Hazardous weather outlook, Mar 5, 3:40 PM CST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 340 PM CST Sat Mar 5 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 340 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible across the entire area. Isolated strong to severe thunderstorms with damaging winds, small hail and heavy rainfall will be possible in central and east central Wisconsin. The best chance of severe weather is expected in the late evening and overnight hours, though precise timing is uncertain. Heavy rainfall is expected this evening. Runoff from rain and melting snow will combine with the frozen ground to produce a threat for localized minor flooding. The best chance of flooding is in central Wisconsin. Another round of freezing rain is expected across far northern Wisconsin tonight, with ice accumulations ranging from a light glaze to couple tenths of an inch. Minor snow accumulations are also possible. Hazardous travel conditions are likely. Strong southwest winds will develop in east central Wisconsin and the lakeshore areas late tonight. Gusts to 35 to 45 mph will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Strong west winds will gust to 35 to 45 mph in the Fox Valley and lakeshore areas Sunday morning. An accumulating snowfall will create hazardous travel conditions late Sunday night into Monday morning, especially along and south of a line from Wautoma to Green Bay to Sturgeon Bay. Another potentially more significant snowfall is possible Thursday into Thursday night, but the track of the system is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant ice accumulations, and any severe weather or flooding tonight. LMZ521-522-541>543-062145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 340 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force wind gusts to 40 knots are expected late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gale force wind gusts to 40 knots are likely Sunday morning. Hykin/Kieckbusch
In the hours before
Local storm report, Mar 5, 9:12 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN KIMBERLY 44.27N 88.34W
03/05/2022 M1.05 INCH OUTAGAMIE WI PUBLIC
&&
MIKE.CELLITTILocal storm report, Mar 5, 9:13 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 2 N APPLETON 44.29N 88.40W
03/05/2022 M1.10 INCH OUTAGAMIE WI PUBLIC
&&
MIKE.CELLITTILocal storm report, Mar 5, 9:16 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD WAUTOMA 44.06N 89.28W
03/05/2022 WAUSHARA WI LAW ENFORCEMENT
A FEW BARRICADED COUNTY ROADS ACROSS THE COUNTY.
0900 PM FLOOD WAUPACA 44.34N 89.06W
03/05/2022 WAUPACA WI LAW ENFORCEMENT
A COUPLE BACK ROADS FLOODED. NO FLOODING ON COUNTY AND
STATE HIGHWAYS SO FAR.
&&
MIKE.CELLITTILocal storm report, Mar 5, 9:24 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD MANITOWOC 44.08N 87.66W
03/05/2022 MANITOWOC WI LAW ENFORCEMENT
SOME BASEMENT FLOODING AND ROAD FLOODING HAS BEEN
OBSERVED OVER THE PAST 1 TO 2 HOURS. SOME ROADS WERE
STILL FLOODED AND HIGH WATER OBSERVED AT THE TIME OF THE
REPORT, HOWEVER, SOME IMPROVEMENT WAS NOTED.
0845 PM FLOOD OSHKOSH 44.01N 88.55W
03/05/2022 WINNEBAGO WI LAW ENFORCEMENT
SEVERAL HIGH WATER SIGNS PLACED ON ROADWAYS THROUGHOUT
WINNEBAGO COUNTY. HIGH WATER CONDITIONS WERE OBSERVED
OVER THE PAST 1 TO 2 HOURS AND SOME HIGH WATER CONDITIONS
CONTINUE.
0845 PM FLOOD CHILTON 44.03N 88.16W
03/05/2022 CALUMET WI LAW ENFORCEMENT
HIGH WATER CONDITIONS WERE OBSERVED ACROSS PORTIONS OF
CALUMET COUNTY, ESPECIALLY ACROSS SOUTHERN PORTIONS OVER
THE PAST 1 TO 2 HOURS. SOME BASEMENT FLOODING WAS ALSO
REPORTED. CONDITIONS HAD IMPROVED AT THE TIME OF THE
REPORT, HOWEVER, SOME HIGH WATER WAS STILL OBSERVED.
&&
KEITH.COOLEYLocal storm report, Mar 5, 10:14 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLOOD GREEN BAY 44.51N 88.00W
03/05/2022 BROWN WI LAW ENFORCEMENT
SEVERAL ROADS FLOODED ON THE WEST SIDE OF THE CITY. A FEW
CARS HAVE STALLED IN THE FLOOD WATERS. HIGH WATER WAS
OBSERVED ON ONEIDA STREET AND MILITARY AVENUE. HIGH WATER
SIGNS AND BARRICADES ARE BEING PLACED.
&&
KEITH.COOLEYLocal storm report, Mar 5, 10:26 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD KEWAUNEE 44.46N 87.50W
03/05/2022 KEWAUNEE WI LAW ENFORCEMENT
BARRICADES FOR HIGH WATER PLACED ON SEVERAL ROADS ACROSS
KEWAUNEE COUNTY. A COUPLE HOUSES HAVE FLOODING.
1010 PM FLOOD APPLETON 44.26N 88.40W
03/05/2022 OUTAGAMIE WI LAW ENFORCEMENT
HIGH WATER SIGNS PLACED ON A FEW FLOODED ROADS ACROSS
OUTAGAMIE COUNTY.
&&
MIKE.CELLITTIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:35 PM CST | Areal Flood Advisory | GRB | Calumet, Manitowoc | 8 hr |
| Mar 5, 6:57 PM CST | Areal Flood Advisory | GRB | Manitowoc | 8 hr |
| Mar 5, 8:54 PM CST | Areal Flood Advisory | GRB | Winnebago | 6 hr |
| Mar 5, 9:11 PM CST | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Outagamie | 6 hr |
| Mar 6, 2:27 PM CST | Winter Weather Advisory | GRB | Calumet, Manitowoc, Winnebago | 22 hr |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.